Hi Dr. Rassman,
At 21 I started losing my hair in the front of my head and on my crown. I ignored it for about a year and then at 22 I started taking finasteride this was about 8 months ago.
6 months into it I noticed no results but I believed my hair had stopped falling out; to try and maximize my results I started using minoxidil 5% on my scalp.
Suddenly about 2 weeks ago I noticed almost ALL of my hair had grown back and am experiancing almost zero hair loss. My question is do you think this is because the finasteride finally kicked in, or is it because I am using both finasteride and minoxidil?
(Just to clarify: I have been using finasteride for 8 months and minxodil for a little over 2 months)
I always tell people to go for a full 8-12 months on finasteride before drawing any conclusions. Likely, the impact of what you are reporting is the result of finasteride. Less chance it was minoxidil. If you have only been using the minoxidil for 2 months, you might try stopping it now, but if it should result in hair loss, then kick back in using it. You are a lucky and thoughtful man and you did the right thing.
On an unrelated note, this is the post #2,000 on BaldingBlog. Wow!